MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11/125 DEG TI CANN TFNA 170 - STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11/125 DEG TI CANN TFNA 170 - STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 04.037.112S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Reporter is an attorney.(b)(4).The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on or about (b)(6) 2020, the patient underwent surgery for a right hip intertrochanteric fracture.The patient was implanted with tfna nail to treat the intertrochanteric fracture.On or about (b)(6) 2021, the patient experienced hardware failure of the synthes nail and had to undergo revision surgery on (b)(6) 2021.This report is for (1) 11/125 deg ti cann tfna 170 - sterile.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H6: part: 04.037.112s.Synthes lot: h865958.Supplier lot: n/a.Release to warehouse date: april 04, 2019.Manufactured by: synthes monument.No nonconformance reports (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H6: photo investigation: the photo was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned photos.Visual analysis of the photo revealed that 11/125 deg ti cann tfna 170 - sterile device functioned as intended; however, it is observed that the nail has broken through the proximal aperture.This is expected to happen if the patient continues to bear weight on the nail and the fracture does not heal.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed for 11/125 deg ti cann tfna 170 - sterile.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10: additional narrative: a1, a3, b6, b7 device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
11/125 DEG TI CANN TFNA 170 - STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kara ditty-bovard
1302 wrights lane east
west chester, PA 19380
6103142063
MDR Report Key12990668
Report Number2939274-2021-07074
Device Sequence Number5833128
Product Code HSB
UDI-Device Identifier10886982096302
UDI-Public(01)10886982096302
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Consumer,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number04.037.112S
Device Catalogue Number04.037.112S
Device Lot NumberH865958
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/15/2021
Supplement Date Received by Manufacturer01/10/2022
07/29/2022
09/23/2022
10/05/2022
Initial Report FDA Received Date12/13/2021
Supplement Report FDA Received Date01/13/2022
08/25/2022
09/24/2022
10/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/04/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK-TFNA HELICAL BLADE.; UNKNOWN SCREWS.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale